Alert archive / Florida / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 265, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 1, 2016, 12:26 PM CDT for Holmes County, Walton County, Florida. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2016, 12:26 PM CDT (17:26 UTC)
- Expired
- Aug 1, 2016, 1:00 PM CDT
- In force
- 34 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Holmes County, FL, Walton County, FL
The radar
The Eglin Afb radar (KEVX), 36 km from the middle of the area, began a volume at 17:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 12:35 PM CDT | TSTM WND DMG | 5 Nw Ponce De Leon, FL | LOCAL ELECTRIC COMPANY REPORTED A TREE DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1690 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 793 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
347 WUUS52 KTAE 011726 SVRTAE FLC059-131-011800- /O.NEW.KTAE.SV.W.0265.160801T1726Z-160801T1800Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 1226 PM CDT MON AUG 1 2016 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN HOLMES COUNTY IN FLORIDA... NORTH CENTRAL WALTON COUNTY IN FLORIDA... * UNTIL 100 PM CDT * AT 1225 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES EAST OF DE FUNIAK SPRINGS...MOVING NORTH AT 10 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... DE FUNIAK SPRINGS...UNION...PONCE DE LEON...WESTVILLE... CERROGORDO...ROYALS CROSSROADS...BARKER STORE...BAKER SETTLEMENT... HICKORY HILL...PLEASANT HILL...NEW HOPE...PROSPERITY...GRITNEY... SWEETGUM HEAD...DARLINGTON...ARRANT SETTLEMENT...GASKIN... CENTER RIDGE...IZAGORA AND LEONIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3099 8614 3099 8581 3071 8586 3070 8610 TIME...MOT...LOC 1725Z 178DEG 7KT 3077 8598 HAIL...0.75IN WIND...60MPH $$ ADL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 8:55 AM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, Aug 1, 8:55 AM CDT, 3 hours 31 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 955 AM EDT MON AUG 1 2016 .NEAR TERM [Through Today]... Only significant change to today's forecast was to adjust PoPs upward across portions of the FL Panhandle and adjacent Gulf zones this morning into the early afternoon. A plume of moisture over this region with PWAT values above 2.2" (according to the latest mesoanalysis at 13Z) is leading to showers and thunderstorms along a line from Lake Seminole southwestward through Panama City and into the Gulf, and this will stay relatively stationary throughout the late morning. Still expect scattered showers and thunderstorms to spread to the remainder of our inland locations this afternoon, with highs generally in the low-mid 90s inland and upper 80s along the coast. && .PREV DISCUSSION [332 AM EDT]... .SHORT TERM [Tonight Through Wednesday]... A northern stream shortwave will amplify as it moves east through the Northeast and Mid-Atlantic through the period. While deep- layer synoptic forcing from this system will remain well north of the Tri-State region, the associated surface low will likely combine with some lee cyclogenesis resulting in a trough axis extending southwest into the local area on Tuesday. The weak low/trough will be pushed further southwest on Wednesday as high pressure builds down the Eastern Seaboard. In addition to the forcing provided by the trough, the local seabreeze is expected to be rather active in the wet south/southwesterly flow regime. With PWATS running on the high end of the normal envelope, expect PoPs to be above average, in the 50-60% range area-wide both Tuesday and Wednesday. Highs will likely peak in the low 90s for locations getting rain early each day, and the mid 90s elsewhere. Isolated to scattered severe storms will be a possibility, with damaging winds being the prevailing threat. .LONG TERM [Wednesday Night Through Monday]... Weak deep-layer forcing will continue through the extended range forecast, with convection driven by the local seabreeze and a weakening surface trough/front. With PWATs forecast to continue to be somewhat elevated, expect near to slightly above average storm coverage each afternoon. Highs will peak in the lower to middle 90s each day. .AVIATION [Through 06Z Tuesday]... A brief period of MVFR/IFR Cigs/VSBYs will be possible just prior to and around daybreak at DHN and ABY. Otherwise, VFR conditions will prevail outside of late morning to afternoon convection. Winds will be light from the south to southwest. .MARINE... Relatively light winds and low seas will prevail for the next several days. The exception will be brief enhancements (below cautionary levels) in winds and chop near the coast each afternoon. .FIRE WEATHER... No concerns. .HYDROLOGY... No widespread flooding is anticipated. As usual for this time of year, isolated areas of minor flooding cannot be ruled out due to slow moving thunderstorms producing heavy rain. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 91 76 94 76 94 / 60 30 50 20 60 Panama City 88 80 88 80 89 / 60 20 40 20 50 Dothan 90 74 92 74 93 / 60 30 50 30 50 Albany 91 74 94 74 95 / 60 30 50 30 50 Valdosta 94 74 94 74 94 / 60 30 50 40 60 Cross City 92 75 95 75 94 / 50 30 40 20 40 Apalachicola 88 78 90 78 91 / 50 20 40 20 40 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Lahr SHORT TERM...Harrigan LONG TERM...Harrigan AVIATION...Barry MARINE...Harrigan FIRE WEATHER...Barry HYDROLOGY...Lahr
In the hours before
Special weather statement, Aug 1, 9:29 AM CDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
929 AM CDT MON AUG 1 2016
FLZ011-011515-
JACKSON FL-
929 AM CDT MON AUG 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR JACKSON COUNTY UNTIL 1015 AM
CDT...
AT 929 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MARIANNA...MOVING NORTH AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MARIANNA...MALONE...COTTONDALE...GREENWOOD...CAMPBELLTON...BASCOM...
CYPRESS...HORNSVILLE...SIMSVILLE...SINK CREEK...ALLIANCE...
KYNESVILLE...JACOBS...MARIANNA MUNICIPAL A/P...TWO EGG...
COTTONDALE AIRPORT...UNION CITY...BLUE SPRING...
LOVEDALE AND ELLAVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3100 8500 3097 8500 3097 8499 3095 8498
3061 8505 3061 8535 3097 8543
TIME...MOT...LOC 1429Z 188DEG 11KT 3074 8524
ADLSpecial weather statement, Aug 1, 11:56 AM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1256 PM EDT MON AUG 1 2016 GAZ121-123-125-142-144-011745- BAKER GA-CLAY GA-CALHOUN GA-EARLY GA-DOUGHERTY GA- 1256 PM EDT MON AUG 1 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DOUGHERTY...NORTHEASTERN EARLY...CALHOUN...NORTHWESTERN BAKER AND SOUTHEASTERN CLAY COUNTIES UNTIL 145 PM EDT... AT 1254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ARLINGTON...OR 7 MILES SOUTHWEST OF MORGAN... MOVING EAST AT 5 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MORGAN...EDISON...ARLINGTON...LEARY...WALKER...DOUGLASVILLE... BLUFFTON...PATMOS...CORDRAYS MILL...ROWENA...PARKSVILLE...TURMAN... MILFORD...COMMISSARY HILL...DUCKER...HOLT...BERMUDA...IVEYS MILL... ELMODEL WMA AND DICKEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3134 8429 3135 8486 3157 8487 3161 8431 TIME...MOT...LOC 1654Z 264DEG 6KT 3146 8469 ADL
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 7:35 AM CDT | Special Marine Warning | TAE | 25 min | |
| Aug 1, 8:58 AM CDT | Special Marine Warning | TAE | 47 min | |
| Aug 1, 9:29 AM CDT | Special Weather Statement | TAE | Jackson | 46 min |
| Aug 1, 12:53 PM CDT | Special Weather Statement | TAE | Walton | 52 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.